Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 1, 2011, 9:39 AM CST for Monroe County, Mississippi. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 9:39 AM CST (15:39 UTC)
- Expired
- Jan 1, 2011, 7:38 PM CST
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6).
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
679 WGUS44 KMEG 011539 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 939 AM CST SAT JAN 1 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE BUTTAHATCHIE RIVER AND THE TOMBIGBEE RIVER IN MISSISSIPPI . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-021539- /O.NEW.KMEG.FL.W.0001.110101T1737Z-110103T0022Z/ /BGBM6.1.ER.110101T1737Z.110102T0600Z.110102T1822Z.NO/ 939 AM CST SAT JAN 1 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM LATE THIS MORNING UNTIL TOMORROW EARLY AFTERNOON * AT 6 AM SATURDAY THE STAGE WAS...11.2 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 15.5 FEET AFTER MIDNIGHT TOMORROW * FLOOD STAGE IS 14.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. AT 17.0 FEET, WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING. $$ MSC095-021539- /O.NEW.KMEG.FL.W.0002.110101T1539Z-110102T2252Z/ /AMYM6.1.ER.110101T0738Z.110102T0000Z.110102T1652Z.NO/ 939 AM CST SAT JAN 1 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM AFTER MIDNIGHT THIS MORNING UNTIL TOMORROW LATE MORNING * AT 7 AM SATURDAY THE STAGE WAS ESTIMATED...20.1 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 22.8 FEET THIS EVENING * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE TO NEAR 22.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. AT 23.0 FEET, MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND. $$ MSC087-095-021539- /O.NEW.KMEG.FL.W.0003.110102T0351Z-110105T1120Z/ /ABDM6.1.ER.110102T0351Z.110103T1800Z.110105T0520Z.NO/ 939 AM CST SAT JAN 1 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM TONIGHT UNTIL TUESDAY BEFORE MIDNIGHT * AT 7 AM SATURDAY THE STAGE WAS...8.7 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 17.1 FEET MONDAY EARLY AFTERNOON * FLOOD STAGE IS 13.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17.1 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT. AT 18.0 FEET, WATER IS FLOWING OVER AIRBASE ROAD ON THE WEST BANK OF THE RIVER. $$ MM
1 follow-up statement
925 WGUS84 KMEG 020138 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 738 PM CST SAT JAN 1 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER AND TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-021320- /O.EXT.KMEG.FL.W.0001.000000T0000Z-110102T1320Z/ /BGBM6.1.ER.110101T1640Z.110101T2115Z.110102T0720Z.NO/ 738 PM CST SAT JAN 1 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL AFTER MIDNIGHT TOMORROW * AT 06 PM SATURDAY THE STAGE WAS 14.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 14.2 FEET AFTER MIDNIGHT TOMORROW * FLOOD STAGE IS 14.0 FEET * AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING $$ MSC095-020208- /O.CAN.KMEG.FL.W.0002.000000T0000Z-110102T2252Z/ /AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 738 PM CST SAT JAN 1 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER NEAR AMORY * AT 03 PM THURSDAY THE STAGE WAS 11.8 FEET * NO FLOODING IS CURRENTLY FORECAST * MAXIMUM FORECAST STAGE OF 19.5 FEET AFTER MIDNIGHT TOMORROW * FLOOD STAGE IS 20.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 19.5 FEET AFTER MIDNIGHT TOMORROW * AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND $$ MSC087-095-030137- /O.EXT.KMEG.FL.W.0003.110102T0730Z-110106T0600Z/ /ABDM6.1.ER.110102T0730Z.110104T0000Z.110106T0000Z.NO/ 738 PM CST SAT JAN 1 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM AFTER MIDNIGHT TOMORROW UNTIL WEDNESDAY EVENING * AT 07 PM SATURDAY THE STAGE WAS 10.6 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 17.2 FEET MONDAY EVENING * FLOOD STAGE IS 13.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 17.2 FEET BY MONDAY EVENING.THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 18.0 FEET...WATER IS FLOWING OVER AIRBASE ROAD ON THE WEST BANK OF THE RIVER $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:03 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 1, 5:03 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 503 AM CST SAT JAN 1 2011 .PREV DISCUSSION... /ISSUED 348 AM CST SAT JAN 1 2011/ RAIN EVENT WAS BEGINNING TO WIND DOWN ACROSS THE MIDSOUTH AT DISCUSSION TIME. 3 AM CST SURFACE ANALYSIS SHOWED THE COLD FRONT THROUGH ALL BUT THE EASTERN MOST TIER OF COUNTIES IN NORTHEAST MS. MAIN CONVECTIVE LINE HAD MOVED OFF TO THE SOUTHEAST... EXTENDING FROM EAST CENTRAL MS INTO NORTH CENTRAL AL. OVER THE MIDSOUTH... POST FRONTAL LIGHT RAIN SHOWERS CONTINUED AS FAR WEST AS THE MS RIVER. THESE SHOWERS SHOULD GRADUALLY ERODE THROUGH THE MORNING AS COOLER AND MUCH DRIER AIR SPREADS IN FROM THE WEST. WITH THE HEAVY RAIN AND SEVERE WEATHER THREAT HAVING EXITED...THE FLASH FLOOD WATCH AND TORNADO WATCHES WERE CANCELLED EARLY. TRANQUIL WEATHER WILL PREVAIL ACROSS THE MIDSOUTH THROUGH THE NEXT SEVEN DAYS. UPPER LEVEL FLOW WILL REMAIN SPLIT AROUND A NEARLY STATIONARY UPPER LOW OFF THE SOUTHERN CA COAST...BECOMING CONFLUENT IN NEARLY ZONAL FLOW OVER THE MIDSOUTH THROUGH MIDWEEK. FOLLOWING THIS MORNING/S COLD FRONTAL PASSAGE...DAYTIME TEMPS WILL MODERATE TO NEAR NORMAL READINGS BY MONDAY AND CONTINUE THROUGH MIDWEEK. THE NORTHERN BRANCH OF THE UPPER LEVEL JET WILL BECOME MORE AMPLIFIED BY THURSDAY...WITH A DEEP UPPER TROF TAKING SHAPE OVER THE NORTHEAST STATES. THIS WILL PLACE THE MIDSOUTH INTO NORTHWEST FLOW... OPENING THE DOOR FOR A RELATIVELY STRONG COLD FRONTAL PASSAGE ON FRIDAY. THIS FRONT WILL BRING AN END TO THE NEAR NORMAL TEMPS FORECAST THROUGH MOST OF THE WEEK. LOOKING BEYOND THE SEVEN DAY FORECAST... BOTH GFS AND ECMWF MODELS DEAMPLIFY THE UPPER LEVEL FLOW BY SUNDAY...TAKING THE NORTHEASTERN U.S. LONGWAVE TROF OFFSHORE. THIS SHOULD BRING A RETURN OF ZONAL UPPER LEVEL FLOW AND MODERATING TEMPS TO THE MIDSOUTH LATE NEXT WEEKEND INTO THE FOLLOWING WEEK. PWB && .AVIATION... 12Z TAF SET MVFR CIGS MAY REMAIN AT KMKL AND KTUP FOR THE NEXT 1-3 HOURS AS -SHRAS CONTINUE TO PUSH EAST THROUGH THE CWA. THEREAFTER...EXPECT VFR CONDITIONS THROUGH THE REST OF THE TAF PERIOD. NW WINDS AROUND 10 KTS WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THE DAY. SPEEDS WILL DECREASE TO 4-6 KTS AFTER 00Z. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 46 27 43 26 / 10 0 0 0 MKL 45 23 40 19 / 20 0 0 0 JBR 41 24 39 22 / 0 0 0 0 TUP 52 27 46 23 / 70 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 1, 3:13 AM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CST SAT JAN 1 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 313 AM CST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:33 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 145 days |
| Dec 31, 9:55 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 145 days |
| Dec 31, 10:09 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 145 days |
| Dec 31, 10:18 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 1 more | 3 hr |
| Dec 31, 10:32 PM CST | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 11 more | 5 hr |
| Dec 31, 10:41 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe, Tishomingo | 145 days |
| Dec 31, 10:53 PM CST | Flash Flood Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 5 more | 3 hr |
| Dec 31, 10:59 PM CST | Flash Flood Warning | MEG | Alcorn, Tippah, Tishomingo | 3 hr |
| Dec 31, 11:08 PM CST | Flash Flood Warning | MEG | Itawamba, Monroe | 3 hr |
| Dec 31, 11:11 PM CST | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee | 34 min |
| Dec 31, 11:49 PM CST | Special Weather Statement | MEG | Itawamba, Monroe | 26 min |
| Jan 1, 12:28 AM CST | Flash Flood Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Union | 108 min |
| Jan 1, 1:13 AM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Jan 1, 1:31 AM CST | Special Weather Statement | MEG | Monroe | 44 min |
| Jan 1, 9:39 AM CST | River Flood Warning | MEG | Monroe | 22 hr |
| Jan 1, 9:39 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 4 days |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.